MAUDE Adverse Event Report: ORTHOFIX INC. PILLAR SA PTC; PILLAR SA DRILL BIT

ORTHOFIX INC. PILLAR SA PTC; PILLAR SA DRILL BIT
Model Number 49-1109
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information provided states that during an l5-s1 anterior fusion case the tip broke off of the drill bit.The surgeon determined that the tip was securely imbedded in the bone and did not pose a risk of migration.A 5 mm portion of the drill bit remains in patients' l5 vertebra.

Brand Name
PILLAR SA PTC
Common Device Name
PILLAR SA DRILL BIT
Manufacturer (Section D)
ORTHOFIX INC.
3451 plano parkway
lewisville TX 75056
MDR Report Key7329950
Report Number2183449-2018-00004
Device Sequence Number111555
Product Code DZJ
UDI-Device Identifier18257200044108
UDI-Public18257200044108
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number49-1109
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2018
Initial Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight107